MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; B1627N

SURGICAL SPECIALTIES CORPORATION SHARPOINT PLUS; B1627N
Model Number B1627N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling ¿ sharpoint plus (b1627n): indications: gut suture is indivated for use in general soft tissue approximation and/or ligation, including use in opthalmic procedures, but not for use in cerdivascular and neurological procedures.Actions: when gut suture is placed in tissue, a moderate tissue inflammation ocurs which is characteristic of foreign body response to a substance.This is followed by a loss of tensile strength and a loss of suture mass, as the proteolytic enzymatic digestive process dissolves the gut.This process continues until the suture is completely absorbed.Many variable factors may affect the rate of absorption.Some of the major factors which can affect tensile strength loss and absorption rates are: 1.Type of suture ¿ plain gut generally absorbs more rapidly than chromic gut.2.Infection ¿ gut is absorbed more rapidly in infected tissue than in non-infected tissue.3.Tissue sites ¿ gut will absorb more rapidly in tissue where increased levels of proteolytic enzymes are present, as in the secretions in the stomach, cervix and vagina.Contraindications: this suture, being absorbable, should not be used where extended approximation of tissue is required.The use of this suture is contraindicated in patients with known sensitivities or allergies to collagen or chromium, as gut is a collagen based material, and chromic gut is treated with chromic salt solutions.Precautions: care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typicval or foreseeable risks associated with any suture and hence are also potential complications associated with gut suture.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand.Under some circumstances, notably orthopedic procedures, immobilization of joints by external support may be employed at the discretion of the surgeon.Avoid prolonged exposure to elevated temperature.Consideration should be taken in the use of absorbable sutures in tissue with poor blood supply as suture extrusion and delayed absorption may occur.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.Adverse reactions: adverse effects associated with the use of this device may include: wound dehiscence; variable rates of absorption over time (depending on the type of suture used; the presence of infection and tissue sites); failure to provide adequate wound support in closure of sites where expansion, stretching or distension occur, etc., unless additional support is supplied through the use of nonabsorbable suture material; failure to provide adequate wound support in elderly, malnourished, or debilitated patients or in patients suffering from conditions which may delay wound healing; allergic response in patients with known sensitivities to collagen or chromium which may result in an immunological reaction resulting in inflammation, tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation; infection; moderate tissue inflammatory response characteristic of foreign body response; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs; and transitory local irritation at the wound site.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the suture broke post-op and the patient returned to be re-sutured.No additional injuries reported.

Brand Name
SHARPOINT PLUS
Common Device Name
B1627N
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
CORZA MEDICAL
247 station drive
westwood MA 02090
Manufacturer Contact
vida keene
247 station drive
westwood, MA 
MDR Report Key22081707
Report Number3010692967-2025-00036
Device Sequence Number15468833
Product Code GAL
UDI-Device Identifier00848782030446
UDI-Public00848782030446
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
K896554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1627N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown